It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-08-2005, 02:55 PM   #1
Junior Member
 
Join Date: Feb 2004
Location: UK
Posts: 18
eeeean HB User
Plavix Dose

To cut a long story short: Had 90% LAD occlusion which was stented, 100% RCA occlusion which they opened half of and stented (both bare metal stents). Still taking all the meds I was before stents (diltiazem/bisprolol/nicorandil/ISMN/lipitor/ASA) until seeing the cardiologist in 3 weeks time. Problem: I have been getting sharp pains in my chest like a needle being jabbed and 'electrical' charges in my shoulders and across upper back. Both come & go even at rest. Unclear if these are cardiac related e.g. relieved by GTN spray etc but they do seem to be getting worse.

So, about 5 days ago when these seemed to be building, in a bit of a panic I took 600mg Plavix which was the loading dose prior to the stenting. These electrical shoulder/back pains disappeared for a few days but are now beginning to creep back.

My question is: Does anyone have any opinion as to whether I may becoming pre-disposed to platelet activation/thrombus formation which may be resulting in these feeling, hence they go away after a 'blasting' with Plavis.

Also, do you know if Plavix should be dosed on the basis of patient weight (I weigh over 300lbs and I'm worried I should be taking more than 75mg Plavix with 325mg ASA daily).

Any comments would be greatly appreciated.

Thanks

 
Sponsors Lightbulb
   
Old 06-08-2005, 03:52 PM   #2
Senior Member
(female)
 
Join Date: Dec 2004
Posts: 103
happybunny HB User
Re: Plavix Dose

Sounds more like shooting nerve pain or some musculoskeletal pain than heart pain. Not at all like the angina I experienced before my angioplasty. Typical heart pain is NOT sharp or shooting but shows up as the heavy pressure that I used to experience.

Nerve pain can be typically be like sharp needles or like an electric shock, burning or knifelike. I get it moving from my neck - right down my shoulder blade just like an electric shock (I get this virtually every time I swallow) - due to pressure on nerves in my neck. Little turns of my neck often trigger these shooting pains too, up the back of my head and down into my upper back or arm. Is there any chance you have twisted your neck or had any joint or muscle injury in your upper body - some unusual movement perhaps?

I would not play around with heavy doses of Plavix. The combination of 600 mg Plavix + 7.5 units heparin certainly contributed to the severity of a retroperitoneal bleed I had 2 hours after my angioplasty. All ended OK regarding that in the end but I was in hospital with doctors there to sort me out. I absolutely would not take the risk of internal bleeding by overdosing Plavix on my own. Do please take care!

In all probability your stents are fine but it's natural to think first that any pain is related to them if it's very soon after they have been put in. If movements of your upper body bring on these pains at all - just gently turn and twist a bit to find out - then probably it will be nerve or muscle in origin. Try not to worry.

Last edited by happybunny; 06-08-2005 at 04:09 PM.

 
Sponsors Lightbulb
   
Old 06-08-2005, 08:21 PM   #3
Junior Member
(female)
 
Join Date: Oct 2004
Posts: 49
ladychecotah HB User
Re: Plavix Dose

I have taken 75 mg of Plavix every day since November of 2002 and my stents in the LAD have stayed open. I credit this medicine and the good Lord for keeping them open. This is my history. In the RCA I had 2 stents in Oct 98, 2 stents in Mar 99, angioplasty to try to open the stents in May 99, 2 stents in Aug 99. The last two closed in less than a month. I had bypass of the RCA in Dec 99 which failed and was found in July 2002. I also had 95% closure in the LAD and got 2 stents in July 02. By Nov 02 it was closed and I got another stent in the LAD. By then, after an unsuccessful brachytherepy in the RCA stents, my RCA was and still is 100% closed. It was in Nov 02 that I began taking the Plavix every day and though I have angina every day because of the closed RCA, the LAD seems to have stayed open. I have a nuclear stress test scheduled for Aug 4th. I have never tried to take more than the one PLavix a day along with my 325 mg aspirin a day. The Plavix is expensive but I think it goes a long way in keeping my LAD open.

 
Old 06-09-2005, 06:12 AM   #4
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Plavix Dose

Oh Lord eeean, don't take 600 mg. Plavix ever again outside a hospital setting, and perhaps not even then (My loading dose was 300 mg and I weiged 230# at the time.)
Plavix is NOT a blood thinner, nor a clot buster and shouldn't be used that way. If a severe bleed starts with Plavix there is NO intervention that works short of surgical repair.
With 75 mg a day the risk of deadly bleeds (more than 4 pints of blood) is 1%.

I took 75 mg with aspirin (325 mg.) for 60 days and my nose bled for 60 days! DON'T take more than 75 mg...it will only hurt you.

"needle" and "electrical charges to the shoulders and upper back" sound more like a nerve irritation than a cardiac problem.

 
Old 06-09-2005, 08:21 AM   #5
Junior Member
 
Join Date: Feb 2004
Location: UK
Posts: 18
eeeean HB User
Cool Re: Plavix Dose

Thanks for the prompt comments chaps (& chapesses ). Its good to share experiences. I have to admit being slightlay wary of taking such a high dose of Plavix. I was less conserned than I should perhaps have been because they went in through my wrist rather than groin which, from what I've heard others say seems like a much better deal and no recovery/healing problems.

Unfortunately there doesn't seem to be anything classical about my condition. I only recently felt 'classical' chest pain, ecgs were all virtually normal and marker levels weren't significantly elevated. The 'not knowing if this is cardiac related' is really getting to me. I know that as time goes on and, God willing, nothing serious happens, I will become more at ease with 'odd' sensations. Just at the moment though, its difficult.

Thanks again for the feedback.

 
Old 06-10-2005, 05:57 AM   #6
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Plavix Dose

eeean,

It's not the wrist or groin bleeds that are scary (just supremely annoying) but rather the BRAIN bleeds <stroke> that are the most worriesome. Any serious internal bleed that takes a long time to diagnose can kill quickly.
Somebody here had a coronary artery go bleeder and needed a bypass as a result.

Plavix scares the spit out of me...I was SO happy at day 60 when I could stop the crap and I even contravened my doctor and was taking 75 mg. only every SECOND day for the last three weeks.

Last edited by Lenin; 06-10-2005 at 06:04 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Go off of Plavix? Aspirin dose? jumage Heart Disorders 5 08-07-2010 05:27 AM
Questions about stopping plavix after 1 month s-larette Heart Disorders 47 09-10-2008 02:13 PM
my doctor wants me to stop taking plavix,after taking it four yrs? ralean01 Heart Disorders 6 08-29-2008 02:34 AM
Plavix Rebound And Tapering Off Jeff 55 Heart Disorders 2 07-12-2008 09:41 PM
Consumer Reports: PLAVIX Lenin Heart Disorders 27 02-08-2007 12:41 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:39 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!